Dangerous Side Effects of Multivitamins

7Multivitamins are preparations intended to increase our diet with different nutritional elements including minerals and vitamins. In the United States, multivitamins are described as nutritional supplements with more than three kinds of minerals and vitamins, which don’t have any herbs, dangerous drugs, or hormones. Multivitamin supplements come in different forms such as tablets, liquid, powder, pastilles, and injectable formulations.

 

If you’re looking for the best multivitamins for women, you would do well to consult with your doctor first. Since he knows your body well, he will be able to prescribe you with a list of multivitamins that would be most beneficial for you. All you need to do is choose the one you think will give you your money’s worth from that list.

 

In the US, the Food and Drug Board makes sure that the amount of each nutrient is below upper tolerance level and each ingredient is in a safe level to prevent the risk of overdose. That is implemented in order to avoid any dangerous side effects. It’s important to heed your doctor’s advice regarding which multivitamins to take not only because he knows more but also because even if multivitamins are supposed to be helpful, the risk of overdosing is still present.

 

These multivitamins side effects might range from headache to severe complications like Hemochromatosis, a fibrotic liver condition. Below are few multivitamins side effects a person could experience due to excess multivitamins intake.

 

Studies have confirmed that prolonged intake of vitamin A and E, as well as beta-carotene supplements in huge amounts tends to shorten the individual’s life.

 

Like deficiency, even excess intake of vitamin A could lead to congenital defects due to its high level of retinol content. So, pregnant women must avoid taking multivitamins or must consult a medical professional if needed.

 

Due to the harmful components like iron, taking large amounts of multivitamins could result to acute overdose. Significantly, excessive micronutrients intakes that are present in multivitamins could also have several multivitamins side effects.

 

Side effects of excess intake of zinc and magnesium could result in tooth staining, polyuria, muscle weakness, and stomach bleeding.

 

Excessive vitamin C intake could cause formation of renal stone, which might lead to end stage renal disease. In addition, it can also cause metabolic acidosis, which is the primary factor of dehydration.

Excess iron can cause iron intoxicity or iron poisoning, which lead to fibrotic liver or also known as “Hemochromatosis”.

 

Some side effects of excessive intake of multivitamins also include severe back pain, hair loss, internal bleeding, muscle ache, skin peeling, migraine, and appetite loss. A well-known multivitamin brand, Centrum, has side effects that include weight loss, mild headache, bones and joints ache.

Some of the multivitamin side effects are not yet establish. Normally, it is suggested that multivitamins must contain less Dietary Reference Intake or 100 percent for every ingredient. However, with the invention of flavored multivitamins, the excessive intake has turn out to be a phenomenon.

 

Hence, just because they’re good for you doesn’t mean you’ll take them without regard for your well-being. The last thing you want is to suffer from undue side effects that could have been avoided if you heeded your doctor’s advice before taking multivitamins.

Leave a Reply

Your email address will not be published. Required fields are marked *